Injection Question

  1. Hello! I was trying this on the general nursing discussion and not getting any response, so thought I'd try it here- the closest thing to "injection experts" I could find.

    My friend is 19 yrs old and has rheumatoid arthritis, gives herself injections of methotrexate every week and has done so for several years. She knows to rotate sites. Over a week ago, she did the weekly injection on her leg. Since then, she has had a huge bruise at the site that makes it painful to put weight on that leg. I thought maybe she hit a blood vessel but wasn't sure. Any advice would be great! (even though I'm still a student, my family and friends ALREADY ask me about their medical issues and problems! I tell them I don't know that much yet, but I guess I should get used to it.)
    Thanks for any help you can give me!!
    •  
  2. 5 Comments

  3. by   sunnygirl272
    Hmmmm....it should be IM, does she aspirate to confirm that she's NOT in a vessel?
    I would advise she see her md....
  4. by   perfectbluebuildings
    thanks sunnygirl! i don't know if she knows about aspiration, I will ask her... she hates to go to the doctor but you're right... i will pass that advice on too!
  5. by   sunnygirl272
    <shudders> methotrexate is nasty...
  6. by   renerian
    We were not allowed to put MTX in the leg. Used the larger muscles.

    renerian
  7. by   perfectbluebuildings
    why is that, renerian? is it too toxic?

Must Read Topics


close